Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 308, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Aug 28, 2021, 9:20 PM CDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2021, 9:20 PM CDT (02:20 UTC)
- Expired
- Aug 28, 2021, 10:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 49.0 mph
The radar
The Eglin Afb radar (KEVX), 105 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.3 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 251 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
826
WHUS54 KMOB 290220
SMWMOB
GMZ655-290315-
/O.NEW.KMOB.MA.W.0308.210829T0220Z-210829T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
920 PM CDT Sat Aug 28 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
20 NM...
* Until 1015 PM CDT.
* At 918 PM CDT, severe thunderstorms capable of producing
waterspouts and wind gusts to near 50 knots were located along a
line extending from 28 nm south of Pensacola Pass to near Oriskany
Reef to 12 nm south of Okaloosa Deep Water Reef, moving northwest
at 45 knots.
HAZARD...Waterspouts and wind gusts to nearly 50 knots.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* Locations impacted include...
Oriskany Reef.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as high winds and waves are expected.
&&
LAT...LON 3005 8680 2999 8718 3029 8722 3031 8710
3032 8690 3029 8668 3006 8666
TIME...MOT...LOC 0218Z 127DEG 43KT 2985 8725 2994 8699 2978 8646
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...49KTS
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Aug 28, 5:59 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 28, 5:59 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
559 PM CDT Sat Aug 28 2021
.AVIATION...
00Z issuance...Isolated to scattered showers with a few storms
diminish over interior areas this evening while mainly scattered
convection will be possible near the coast overnight, potentially
increasing in coverage late tonight. Bands of showers with
embedded storms will affect most the area during the day on
Sunday. Easterly winds of 5 to 15 knots are expected through
tonight with the higher values near the coast On Sunday, southeasterly
10 to 15 knots are expected over interior areas while closer to
the coast the southeasterly flow will be 20 to 25 knots. VFR
conditions prevail tonight except for MVFR conditions possible
with convection. On Sunday, MVFR to VFR ceilings are expected over
interior areas while closer to the coast MVFR ceilings prevail,
with IFR conditions possible with the heavier showers and storms.
/29
&&
.PREV DISCUSSION... /issued 446 PM CDT Sat Aug 28 2021/
SHORT TERM /Now Through Monday night/...Hurricane Ida is going
to be the main focus through Monday night. Ida is moving northwest
at 16 mph towards the central Gulf of Mexico. Ida will continue
transiting the central Gulf of Mexico tonight then cross the north-
central Gulf of Mexico on Sunday. Rapid strengthening is forecast and
Ida is expected to be an extremely dangerous, major hurricane when
it approaches the northern Gulf coast on Sunday. Currently,
hurricane-force winds extend outward up to 30 miles from the center
and tropical-storm-force winds extend outward up to 125 miles. Ida is
forecast to increase in size as it approaches the coast with the
area of tropical storm force winds likely expanding further out to
the east from the center before landfall.
The track of Ida is of high confidence, as the models have
maintained the notion of landfall over southeastern to south-central
Louisiana. Please pay close attention to the National Hurricane
Center's webpage for updates on the track and intensity of Hurricane
Ida (www.nhc.noaa.gov). Although, it is extremely important to NOT
focus on the exact path of the storm as impacts will reach far away
from the hurricane and outside of the forecast cone. These impacts
(and associated products) will be discussed below in detail for our
area:
Tropical Storm Warning: the Tropical Storm Watch was upgraded to a
Tropical Storm Warning earlier this morning and is in effect for far
southeastern Mississippi and far southwestern Alabama as well as the
Alabama marine waters and the offshore Gulf waters of Florida.
Storm Surge Warning: the Storm Surge Watch has been upgraded to a
Storm Surge Warning this afternoon and is in effect for the
Mississippi Sound and Mobile Bay for 2 to 4 foot storm surge. East of
the watch area through the Florida Panhandle, a coastal flood
advisory is in effect for up to two feet of anticipated water rise.
Flash Flood Watch: rain coverage will increase over marine portions
of the forecast area as rainbands move north over the area waters,
then inland during the afternoon hours into tonight. Best rain
chances are expected to be over the southern half of the land portion
of the forecast area and marine area, closer to Ida. Heavy rainfall
is expected Sunday morning through Tuesday morning. Rainfall amounts
of 5 to 10 inches are possible, with locally higher amounts of 12+
inches (especially over southeast Mississippi and southwest Alabama).
The flooding threat has increased and therefore, a Flash Flood Watch
is in effect Sunday morning through Tuesday morning. Heavy rainfall
may continue beyond this period, and local extensions of the Watch in
space and time may be necessary.
High Surf Warning/High Risk of Rip Currents: the high risk of rip
currents continues through at least late Tuesday night. Large swell
height and periods will foster the development of rip currents, along
with strong onshore winds. In addition, swells will begin reaching
portions of the northern Gulf coast this evening. Surf heights are
expected to increase to be between 10-15 feet tonight through Sunday
evening. These swells are likely to cause life- threatening surf and
wave run up in addition to dangerous rip currents. Thus, a High Surf
Warning was issued for our entire coastline (Coastal Alabama and the
western Florida Panhandle) from tonight through Monday afternoon.
Tornado Threat: Instability will be modest on the periphery of the
system (MLCAPE between 1000-1500 J/kg this evening), limiting the
chance of strong to severe storms. SRH will be on the increase, with
0-3 km SRH rising into the 100-200 m2/s2 range tonight into early
Sunday; so, there is the potential for low-topped spinners during
this time in the outer rain bands from Ida. The highest SRH at this
point is advertised as being over far southeast Mississippi, coastal
Alabama, and area waters tonight into early Sunday. The tornado
threat will then increase on Sunday across southeastern Mississippi,
far southwestern Alabama, and portions of far western Florida as the
right front quadrant of the outer bands of Ida begin to move into the
area. A slight risk for tornadoes has been introduced by SPC for
Sunday for portions of southeast Mississippi and coastal Alabama,
with a marginal risk for the rest of the local area. The 850mb flow
late Sunday into early Monday shows 40-50 knots moving over
southwestern Alabama (even higher values into southeast Mississippi).
In addition, model guidance suggests SBCAPE values around 1000 J/kg
and SRH between 150-250 m2/s2 during this time (SRH looks to increase
further through the day on Monday). The tornado threat will likely
persist and expand across much of the region Sunday night and into
Monday.
In summary, a multitude of hazards will impact the area through
early next week as Ida approaches and makes landfall over Louisiana.
Variations in the track, intensity, and wind field of Ida will have
implications on the extent of impacts to southeastern MS and
southwestern AL/FL panhandle. Stay tuned to the forecast for
updates. /25/26
EXTENDED TERM /Tuesday Through Saturday/...The remnants of Ida
move into the Tennessee Valley on Tuesday and into the New England
states on Wednesday as it merges into a mid-latitude system. A very
moist airmass continues into Wednesday with continued high rain
chances. This additional rain will continue to create flooding
issues. The frontal boundary associated with this system is expected
to move into the southeastern states late Wednesday into Thursday.
The GFS is faster than the ECMWF moving it offshore and bringing some
drier air into the area. However global models agree on a drier
trend Friday into Saturday with precipitable water values dropping to
around 1 inch. Highs through the period will generally be in the
upper 80s and low 90s. /13
MARINE...East to southeast winds become strong today then increase
further as they become southeast through Sunday as Hurricane Ida
advances northward across the Gulf and moves into the north central
Gulf coast. Please see the National Hurricane Center for the latest
information on Ida. Seas increase rapidly by late today and tonight
as Tropical Storm conditions onset and remain elevated into early
next week. Winds and seas will be very slow to come down into early
next week. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Tropical Storm Warning for ALZ052-261>266.
Flash Flood Watch from Sunday morning through Tuesday morning
for ALZ051>053-059-261>266.
High Rip Current Risk through Tuesday morning for ALZ265-266.
High Surf Warning from 1 AM Sunday to 6 PM CDT Monday for ALZ265-
266.
Storm Surge Warning for ALZ263>266.
FL...Flash Flood Watch from Sunday morning through Tuesday morning
for FLZ201>204.
High Rip Current Risk through Tuesday morning for FLZ202-204-206.
Coastal Flood Advisory until 7 PM CDT Monday for FLZ202-204-206.
High Surf Warning from 1 AM Sunday to 6 PM CDT Monday for FLZ202-
204-206.
MS...Tropical Storm Warning for MSZ067-075-076-078-079.
Flash Flood Watch from Sunday morning through Tuesday morning
for MSZ067-075-076-078-079.
GM...Tropical Storm Warning for GMZ630>633-650-670-675.
Small Craft Advisory until 7 PM CDT Monday for GMZ634>636-655.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Aug 28, 6:44 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
644 PM CDT Sat Aug 28 2021
ALZ054-290030-
Wilcox AL-
644 PM CDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of western Wilcox
County through 730 PM CDT...
At 643 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles south of Camden, moving west at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Camden, Pine Hill and Yellow Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3199 8713 3183 8723 3183 8743 3186 8762
3187 8762 3188 8767 3200 8767 3200 8763
3201 8762 3213 8763 3213 8752 3222 8752
TIME...MOT...LOC 2343Z 106DEG 22KT 3191 8731
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 9:51 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 39 min |
| Aug 28, 10:31 PM CDT | Special Weather Statement | MOB | Baldwin, Mobile | 44 min |
| Aug 29, 1:30 AM CDT | Wind Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 57 hr |
| Aug 29, 1:36 AM CDT | Special Marine Warning | MOB | 39 min | |
| Aug 29, 4:14 AM CDT | Special Marine Warning | MOB | 13 min | |
| Aug 29, 6:33 AM CDT | Special Marine Warning | MOB | 27 min | |
| Aug 29, 6:40 AM CDT | Special Marine Warning | MOB | 50 min | |
| Aug 29, 6:59 AM CDT | Special Marine Warning | MOB | 46 min | |
| Aug 29, 7:25 AM CDT | Special Marine Warning | MOB | 50 min | |
| Aug 29, 7:30 AM CDT | Tornado Warning | MOB | Mobile | 30 min |
| Aug 29, 7:56 AM CDT | Tornado Warning | MOB | Mobile | 25 min |
| Aug 29, 8:27 AM CDT | Special Marine Warning | MOB | 63 min | |
| Aug 29, 8:41 AM CDT | Tornado Warning | MOB | Baldwin | 36 min |
| Aug 29, 9:16 AM CDT | Special Marine Warning | MOB | 119 min | |
| Aug 29, 9:18 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Aug 29, 9:22 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Aug 29, 9:25 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Aug 29, 9:26 AM CDT | Special Weather Statement | MOB | Escambia | 49 min |
| Aug 29, 10:03 AM CDT | Special Weather Statement | MOB | Escambia | 87 min |
| Aug 29, 10:04 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 9 days |
| Aug 29, 10:11 AM CDT | River Flood Warning | MOB | Clarke, Washington | 21 days |
| Aug 29, 10:12 AM CDT | River Flood Warning | MOB | Mobile | 3 days |
| Aug 29, 10:14 AM CDT | River Flood Warning | MOB | Baldwin | 5 days |
| Aug 29, 10:35 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Aug 29, 11:07 AM CDT | Special Marine Warning | MOB | 113 min | |
| Aug 29, 11:11 AM CDT | Flash Flood Warning | MOB | Baldwin | 6 hr |
| Aug 29, 11:25 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Aug 29, 11:59 AM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Aug 29, 12:30 PM CDT | Tornado Warning | MOB | Baldwin | 27 min |
| Aug 29, 12:50 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Aug 29, 1:09 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Aug 29, 1:21 PM CDT | Special Marine Warning | MOB | 114 min | |
| Aug 29, 1:36 PM CDT | Flash Flood Warning | MOB | Mobile | 4 hr |
| Aug 29, 1:43 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Aug 29, 3:09 PM CDT | Special Marine Warning | MOB | 96 min | |
| Aug 29, 3:35 PM CDT | Special Marine Warning | MOB | 40 min | |
| Aug 29, 3:36 PM CDT | Special Marine Warning | MOB | 24 min | |
| Aug 29, 3:45 PM CDT | Tornado Warning | MOB | Baldwin | 45 min |
| Aug 29, 4:15 PM CDT | Flash Flood Warning | MOB | Baldwin | 6 hr |
| Aug 29, 12:53 AM CDT | Special Weather Statement | MOB | Santa Rosa | 52 min |
| Aug 29, 1:27 AM CDT | Special Weather Statement | MOB | Escambia | 48 min |
| Aug 29, 10:06 AM CDT | Flash Flood Warning | MOB | Escambia | 6 hr |
| Aug 29, 1:46 PM CDT | Special Weather Statement | MOB | Escambia, Okaloosa, Santa Rosa | 89 min |
| Aug 29, 4:28 PM CDT | Flash Flood Warning | MOB | Escambia | 6 hr |
| Aug 29, 5:25 PM CDT | Flash Flood Warning | MOB | Escambia, Santa Rosa | 6 hr |
| Aug 29, 10:07 AM CDT | River Flood Warning | MOB | George, Greene, Perry | 21 days |
| Aug 29, 10:09 AM CDT | River Flood Warning | MOB | George, Greene, Jackson | 21 days |
| Aug 29, 10:10 AM CDT | River Flood Warning | MOB | Perry | 49 hr |
| Aug 29, 10:15 AM CDT | River Flood Warning | MOB | George, Greene, Wayne | 9 days |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.